I took 900mg. of magnesium oxide before I went to bed. The next morning, my BP was out of control.I take clonidine, and hydralizine for Blood pressure problems.
I suggest you inform you Dr. first thing Mon. morning.
Cardiovascular side effects have included hypotension, depressed myocardial conductivity, and bradyarrhythmias.
The cardiovascular consequences of hypermagnesemia are due to peripheral vasodilation. Hypotension may be observed when serum Mg levels rise to 7 to 10 mEq/L, becoming severe when serum Mg levels rise above 10 mEq/L. Magnesium can also depress myocardial conductivity and cause bradyarrhythmias at levels greater than 10 mEq/L. While some patients are inexplicably able to tolerate extraordinary magnesium levels, there is a significant risk of asystole when levels rise to 25 mEq/L. The risk of cardiotoxicity from hypermagnesemia is increased in the presence of hypocalcemia, hyperkalemia, acidosis, digitalis therapy, and renal insufficiency.
Some things that inhibit absorption are hard to find out about, for instance I was taking Nadolol for nearly a year before I found out - from this website - calcium inhibits its absorption. I called the pharmacist to check and he said oh yeah, even dietary calcium, don't have 2 hours before or two hours after. I had been taking it with a cheese stick! But the info was not in the drug print-out I got, nor had they rold me. So you may also want to check with your pharmacy about magnesium. But I agree totally also tell your doc.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Dec 2009 • 1 answer
I take several High Blood Pressure medications and Clonidine was my EMERGENCY DRUG TO LOWER blood p?
Posted 14 Jul 2011 • 2 answers
Posted 12 May 2012 • 2 answers
Posted 6 Jul 2012 • 1 answer
Posted 12 Dec 2013 • 3 answers